EconPapers    
Economics at your fingertips  
 

Composition of Government Budget, Non‐Single Peakedness, and Majority Voting

Peter Bearse, Gerhard Glomm and Eckhard Janeba

Journal of Public Economic Theory, 2001, vol. 3, issue 4, 471-481

Abstract: In this paper we study whether majority voting equilibria exist when preferences over public policies are not single peaked. The government levies a proportional income tax. Tax revenue is used to finance a uniform lump‐sum transfer and public education. Individuals vote on the composition of the government budget. We show that the single‐crossing property cannot be invoked to establish existence of a majority voting equilibrium. In a simple parametric example we find that cycles are pervasive.

Date: 2001
References: Add references at CitEc
Citations: View citations in EconPapers (18)

Downloads: (external link)
https://doi.org/10.1111/1097-3923.00079

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:jpbect:v:3:y:2001:i:4:p:471-481

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=1097-3923

Access Statistics for this article

Journal of Public Economic Theory is currently edited by Rabah Amir, Gareth Myles and Myrna Wooders

More articles in Journal of Public Economic Theory from Association for Public Economic Theory Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:bla:jpbect:v:3:y:2001:i:4:p:471-481